MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas eplex core unit serial number was (b)(6).Negative and positive external controls were analyzed, and do not show any unexpected detections at any targets.The investigation did not identify a specific root cause.The issue was consistent with issues that occurred during the manufacturing process, causing nonspecific binding, resulting in background signal overcoming the limit of detection and generating 'detected' results.Based on the analysis, the consumable lot was performing within expected standards, and the observed issue was limited to the specified consumables.
 
Event or Problem Description
There was an allegation of questionable false-positive results from the eplex blood culture identification gram negative (bcid-gn) panel on a cobas eplex core unit.Sample 1 initial results were bacteroides fragilis, cronobacter sakazakii, k.Pneumoniae group, stenotrophomonas maltophilia, pan gram positive, imp, and oxa detected.The repeat test on (b)(6) 2025 had k.Pneumoniae group detected.Sample 2, on (b)(6) 2025, initial results were bacteroides fragilis, cronobacter sakazakii, escherichia coli, stenotrophomonas maltophilia, pan gram positive, ctx-m, imp, oxa detected.The repeat test had e.Coli detected.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22818970
Report Number3008632402-2025-02523
Device Sequence Number17571241
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Catalogue Number09556494001
Device Lot Number10246312
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown